| Model Number |
MAM3008 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/14/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mammomark biopsy site identifier is a sterile, single use device intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.However, this failure mode is identified in the risk management file and will occur at the end of the procedure and involves the marker tip physically breaking.The failure mode involves the tip of a side deploy marker shearing on the cutter of a disposable probe and separating from the body of the marker.Should this failure mode occur, there is a chance the broken marker tip may be left in the patient's breast.Our current medical director reached out to the reporting physician to discuss the incident and stressed the importance of removal of the mammotome st device as delineated in ifu.The reporting physician was also provided a formal letter recommending the removal of the sheered materials.Based on the potential need of surgical intervention to remove the materials left behind we are submitting this medwatch report.
Event or Problem Description
During a procedure a marker was deployed into the patient but it did not show up in post images so they deployed a second marker.The second marker was successfully deployed but when the doctor tried to pull the product out from the breast there was resistance.After the procedure they could confirm that the distal tip of the applicator was still in the breast.The doctor is requesting information to see if the applicator tip needs to be removed.They are waiting on the results of the biopsy to see if the patient needs a lumpectomy and that they could remove the applicator tip at that time as well.
Additional Manufacturer Narrative
Event or Problem Description